MAUDE Adverse Event Report: KANEKA CORPORATION I-ED COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE AND VASCULAR EMBOLIZATION DEVICE

KANEKA CORPORATION I-ED COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE AND VASCULAR EMBOLIZATION DEVICE
Catalog Number 390-0101
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Paralysis (1997)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records (dhr -batch record) could not be investigated because the lot number is unknown.Every production lot passed all in-process inspections and finished product inspections before shipment.We assume the cause of this event as follows: the facility has not reported any defects in the product, and we determine that it was due to the patient's condition and procedure.However, since migration of several coils caused health hazards to the patient and additional devices were required during the procedure, and the causal relationship between health hazards and the product cannot be completely ruled out, we judged the case is reportable.In the instructions for use of i-ed coil (2376-1) , we state the potential of known risk as below; [precautions] 6.The size and number of coils to be placed should be carefully determined based on the experience of the physician.[operation methods] precautions 3.When placing a coil for finishing, carefully confirm the conditions of embolization and placement.If the size of the coil chosen is much smaller than the residual space-volume or the coil is not properly deployed in the basket that has been produced, the coil may migrate into the peripheral blood vessel when retrieving the microcatheter.[device failures, adverse events and complications] the following device failures, adverse events and complications may occur during the use of the i-ed coil.However, device failures, adverse events and complications are not limited to those listed below.Immediately take appropriate measures in the event that any abnormality occurs.1.Device failures, (1) migration of the platinum coil, 2.Adverse events, (4) embolization, (7) stroke, cerebral infarction, (8) nerve disorder.
 
Event or Problem Description
We, manufacturer kaneka, found this report as study literature survey, title: a case of successful retrieval using a stent retriever for coil migration during parent artery occlusion, journal: cjc open, 2024.[abstract]: coil migration during cerebral aneurysm embolization is uncommon but poses significant technical challenges.We report a 58-year-old woman with subarachnoid hemorrhage caused by a small dissecting aneurysm of the distal vertebral artery, located beyond the origin of the posterior inferior cerebellar artery (pica).Parent artery occlusion was performed.After completion of coil embolization, several finishing coils migrated into the pica during microcatheter withdrawal.A microcatheter was navigated into the pica, a stent retriever was deployed, and the migrated coils were captured between the stent retriever and microcatheter and removed en bloc.While a snare catheter is generally the first-line option for distal coil retrieval, a stent retriever can be an effective alternative when a microcatheter can be advanced into small or tortuous vessels.15 i-ed coils in total were placed in the anuerysm, but while withdrawing the concomitantly used microcatheter, several i-ed coils size in 1x1 for finishing were migrated into pica.The coil block was successfully removed by using a stent retriever.After 3 days of the operation, acute infarction was observed in the left cerebellar hemisphere, corresponding to the peripheral pica, but the postoperative was favorable, and the patient was transferred to a rehabilitation facility for mrs1 (abducens nerve palsy).

Brand Name
I-ED COIL SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE AND VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18
nakanoshima, kita-ku
osaka-city, osaka 530-8 288
JA  530-8288
Manufacturer (Section G)
KANEKA MEDIX CORPORATION KANAGAWA PLANT
225-1 aza deguchi
ashigara-kami-gun
yamakita, kanagawa 258-0 113
JA   258-0113
Manufacturer Contact
akihiro tahara
1-12-32
akasaka
minato-ku, tokyo 107-6-028
JA   107-6028
MDR Report Key24659660
Report Number3009761573-2026-00001
Device Sequence Number17413200
Product Code HCG
UDI-Device Identifier04540778176423
UDI-Public04540778176423
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K210638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number390-0101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Initial Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian